MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SUCTION AND COAG.CANNULA,L. 36 CM; ENDOSCOPIC ELECTROSURGICAL ELECT

KARL STORZ SE & CO. KG SUCTION AND COAG.CANNULA,L. 36 CM; ENDOSCOPIC ELECTROSURGICAL ELECT
Model Number 37370DH
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during the laparoscopy, the electric hook was used, but when the electricity was first triggered, the hook fell off.It had to be removed separately from the abdominal cavity, fortunately, it was found immediately.Additional patient information is not available.
 
Additional Manufacturer Narrative
The electrode tip is broken off at the distal end the tip has been bent up.Traces of use can be seen on the entire shaft.The breakage of the electrode tip is also due to excessive force (for example: levering, pressing).In the ifu it is pointed out that increased force can cause damage to the product.Therefore the most probably root cause is user-related.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
SUCTION AND COAG.CANNULA,L. 36 CM
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key16453016
Report Number9610617-2023-10047
Device Sequence Number5872794
Product Code GEI
UDI-Device Identifier04048551155646
UDI-Public4048551155646
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K944823
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number37370DH
Device Catalogue Number37370DH
Device Lot NumberPP01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown